Alert archive / Colorado / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 186, NWS Goodland, KS
NWS Goodland, KS issued this severe thunderstorm warning at Jul 12, 2000, 7:27 PM MDT for Yuma County, Colorado. It was in force for 63 min. 1 report came from inside the area while it was in force.
The area
The counties it named, with what was reported inside it.
The facts
- Issued
- Jul 12, 2000, 7:27 PM MDT (01:27 UTC)
- Expired
- Jul 12, 2000, 8:30 PM MDT
- In force
- 63 min
- Issued by
- NWS Goodland, KS
- Area
- Whole counties
County Yuma County, CO
The radar
The Goodland radar (KGLD), 94 km from the middle of the area, began a volume at 01:26 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 12, 7:40 PM MDT | Hail 0.75 | Eckley, CO |
NCEI Storm Data entries that began inside the alert's area while it was in force. Before 2003 the local storm report archive is thin, so this is the record of what happened rather than what was phoned in.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jul 12, 2:15 PM MDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 00:00Z, 1.5 hours before the alert went out and 70 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1790 m above ground
- 0-6 km bulk shear
- 18 kt
- 0-1 km storm-relative helicity
- -67 m²/s²
- 0-3 km storm-relative helicity
- 13 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KGLD 130127 SVRGLD COC125-130230- BULLETIN - IMMEDIATE ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE GOODLAND KS 727 PM MDT WED JUL 12 2000 THE NATIONAL WEATHER SERVICE IN GOODLAND HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... YUMA COUNTY IN NORTHEAST COLORADO * UNTIL 830 PM MDT * AT 721 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 4 MILES NORTHWEST OF ECKLEY...OR ABOUT 10 MILES EAST OF YUMA...MOVING EAST AT 20 MPH. * THE SEVERE THUNDERSTORM WILL BE NEAR... VERNON...WAUNETA AT 755 PM MDT WRAY AT 805 PM MDT ALVIN AT 815 PM MDT LAIRD AT 820 PM MDT BEECHER ISLAND AT 825 PM MDT OTHER LOCATIONS IN THIS WARNING INCLUDE...YUMA...HEARTSTRONG AND CLARKVILLE. HAIL UP TO ONE INCH IN DIAMETER CAN BE EXPECTED WITH THIS STORM. HEAVY RAINS FROM THIS STORM MAY FLOOD LOW LYING AREAS SUCH AS DITCHES AND UNDERPASSES. AVOID THESE AREAS AND DO NOT CROSS FLOODED ROADS AS THEY MAY BE WASHED OUT. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 900 PM MDT WEDNESDAY EVENING FOR NORTHEASTERN COLORADO. $$ ENTWISTLE LAT...LON 4043 10272 3990 10274 3977 10205 4041 1020>6
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Goodland, KS wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 12, 5:43 PM MDT, 1 hour 44 minutes earlier.
Area forecast discussion, Jul 12, 5:43 PM MDT, 1 hour 44 minutes before
AREA FORECAST DISCUSSION...CORRECTED COUNTIES INCLUDED IN WATCH NATIONAL WEATHER SERVICE GOODLAND KS 543 PM MDT WED JUL 12 2000 WILL ISSUE A FLASH FLOOD WATCH UNTIL 3 AM FOR KIT CARSON AND YUMA COUNTIES OF FAR EASTERN COLORADO. SLOW MOVING THUNDERSTORMS WERE CAUSING FLASH FLOODING WEST OF AKRON LATE THIS AFTERNOON. EXPECT STORMS TO DRIFT SOUTHEAST ALONG WELL-DEFINED THETA E RIDGE FROM AKRON TO BURLINGTON TONIGHT AS EMBEDDED SHORTWAVE MOVES EAST IN 15 TO 20 KNOT UPPER LEVEL FLOW. WILL INCREASE COVERAGE OF STORMS TONIGHT OVER WESTERN AREAS AND WILL EXTENDED STORM CHANCES TO INCLUDE OVERNIGHT. .GLD...FLASH FLOOD WATCH UNTIL 3 AM FOR KIT CARSON AND YUMA COUNTIES OF FAR EASTERN COLORADO. SKIPPER
In the hours before
Special weather statement, Jul 12, 1:59 PM MDT, 5 hours 28 minutes before
COZ090>092-130300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 159 PM MDT WED JUL 12 2000 ...SEVERE THUNDERSTORM WATCH IN EFFECT FOR FAR EASTERN COLORADO... THE STORM PREDICTION CENTER HAS ISSUED SEVERE THUNDERSTORM WATCH #575 FOR FAR EASTERN COLORADO UNTIL 9 PM MDT. THE FOLLOWING COUNTIES ARE INCLUDED IN THE WATCH: IN COLORADO: YUMA...KIT CARSON...CHEYENNE HAIL TO 2 INCHES IN DIAMETER...THUNDERSTORM WIND GUSTS TO 70 MPH... AND DANGEROUS CLOUD TO GROUND LIGHTNING ARE POSSIBLE IN THESE AREAS. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. PERSONS IN THESE AREAS SHOULD BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. THEDE
Special weather statement, Jul 12, 5:03 PM MDT, 2 hours 24 minutes before
COZ090>092-130300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 503 PM MDT WED JUL 12 2000 ...A SEVERE THUNDERSTORM WATCH CONTINUES UNTIL 9 PM FOR EXTREME EASTERN COLORADO... YUMA...KIT CARSON...AND CHEYENNE COUNTIES ARE IN THIS WATCH. THUNDERSTORMS WILL DEVELOP IN MUCH OF YUMA COUNTY AND IN CENTRAL KIT CARSON COUNTY BETWEEN STRATTON AND VONA THROUGH 7 PM. STORMS WILL MOVE AT LESS THAN 5 MILES AN HOUR...SO HEAVY RAINFALL IS POSSIBLE. THUNDERSTORMS IN THE FORT MORGAN AREA HAVE ALREADY PRODUCED HEAVY RAINS...FLASH FLOODING...AND HAIL WELL OVER AN INCH IN DIAMETER. LARGE HAIL TO ONE AND A HALF INCHES IN DIAMETER...THUNDERSTORM WIND GUSTS TO 70 MPH...AND DANGEROUS CLOUD TO GROUND LIGHTNING ARE POSSIBLE WITH THE STRONGER STORMS IN EXTREME EASTERN COLORADO. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. YOU# NEED TO BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. && ENTWISTLE
Special weather statement, Jul 12, 6:50 PM MDT, 37 minutes before
COZ090>092-130300- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE GOODLAND KS 650 PM MDT WED JUL 12 2000 ...A SEVERE THUNDERSTORM WATCH CONTINUES UNTIL 9 PM FOR YUMA...KIT CARSON...AND CHEYENNE COUNTIES OF FAR EASTERN COLORADO... ...A FLASH FLOOD WATCH IS IN EFFECT FOR KIT CARSON AND YUMA COUNTIES... THUNDERSTORMS WITH VERY HEAVY RAINFALL WILL CONTINUE THROUGH 9 PM OVER FAR EASTERN COLORADO...MAINLY NORTH OF INTERSTATE 70. FLASH FLOODING IS POSSIBLE WITH THESE STORMS. LARGE HAIL TO ONE INCH IN DIAMETER...THUNDERSTORM WIND GUSTS TO 70 MPH...AND DANGEROUS CLOUD TO GROUND LIGHTNING ARE POSSIBLE WITH THE STRONGER STORMS IN EXTREME EASTERN COLORADO. REMEMBER...A SEVERE THUNDERSTORM WATCH MEANS CONDITIONS ARE FAVORABLE FOR SEVERE THUNDERSTORMS IN AND CLOSE TO THE WATCH AREA. YOU NEED TO BE ON THE LOOKOUT FOR THREATENING WEATHER CONDITIONS AND LISTEN FOR LATER STATEMENTS AND POSSIBLE WARNINGS. && SKIPPER
Nearby
Severe Thunderstorm Warnings in Colorado, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; verification from NCEI's Storm Data; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.